Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS Kansas City, MO

August 6, 2018Livingston County, Missouri

NWS Kansas City, MO issued this special weather statement at Aug 6, 2018, 9:43 PM CDT for Livingston County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2018, 9:43 PM CDT (02:43 UTC)
Expired
Aug 6, 2018, 10:30 PM CDT
In force
47 min
Issued by
NWS Kansas City, MO

County Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 10:02 PM CDTTSTM WND GST 50Chillicothe, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 2.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2488 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

743 
WWUS83 KEAX 070243
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
943 PM CDT MON AUG 6 2018
 
MOZ014-015-022>024-070330-
Grundy MO-Daviess MO-Livingston MO-Linn MO-Caldwell MO-
943 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS...
SOUTHWESTERN LINN...SOUTHERN GRUNDY...NORTHEASTERN CALDWELL AND
LIVINGSTON COUNTIES UNTIL 1030 PM CDT...

At 943 PM CDT, Doppler radar was tracking a strong thunderstorm near
Breckenridge, or 10 miles west of Chillicothe, moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Chillicothe, Jamesport, Breckenridge, Wheeling, Utica, Chula, Laredo,
Ludlow, Mooresville, Lock Springs, Spring Hill, Avalon and Dawn.

LAT...LON 4007 9347 3969 9328 3967 9328 3966 9327
      3965 9329 3962 9364 3965 9390 3994 9391
TIME...MOT...LOC 0243Z 256DEG 29KT 3981 9375 

$$

Welsh

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:43 PM CDT, 3 hours earlier.

Area forecast discussion, Aug 6, 6:43 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
643 PM CDT Mon Aug 6 2018

.Discussion...
Issued at 245 PM CDT MON AUG 6 2018

A mid level shortwave trough provided enough lift this morning to
keep the remnant cloud coverage this morning and early afternoon to
keep temperatures much lower than previously forecasted. Satellite
observations indicate there will be some clearing pushing over our
area in the next few hours so temps will most likely still get into
the low to mid 90s, but we may escape the upper 90s. This drop in
temperature also decreased the heat index values down below 100
degrees in most locations.  A diffuse boundary is currently located
over northern MO in a SW-NE like orientation and will provide the
main focus for convection late this evening and into overnight.
There appears to be two rounds of convection in the next 24 hours,
with the first occurring late this afternoon into the evening as
storms form over SE Nebraska and advect into NW Missouri after
sunset. This complex of storms will likely be well into the
convective cycle as it moves into Missouri and will be relatively
high based.  MLCAPE values may reach up near 1500-2000 J/kg and
there will be 0-6km bulk shear values near 30kts.  This will create
a brief chance of strong to low end severe weather with isolated
strong winds being the main threat due to a very steep low level
lapse rates with an inverted V type sounding and DCAPE > 1000 J/kg.
This first round of precip will stay mainly north of HWY 36 as it
advects east.  The second round of storms will have stronger forcing
along a weak warm front over northern KS that will be enhanced by a
developing LLJ overnight. This boundary will be enhanced by an upper
level shortwave which will lead to a sustained line of storms than
the first round. This boundary will work its way down through are
area following the LLJ as it pushes through the KC Metro area early
in the morning on Tuesday.  The CAPE will be mostly elevated when
this boundary pushes through, limiting any severe weather chances,
but may provide some isolated to scattered thunderstorms embedded in
the scattered showers.  This boundary looks to stall over our area
tomorrow morning keeping PoPs in the forecast through the afternoon.
Due to the high based nature of these storms the QPF will not be
drought busting, but a widespread 0.25-.5" of rainfall is expected
over the region.

Upper level ridging will build over the Rockies mid week keeping our
area on the edge in a NW to N flow aloft through the rest of the
forecast period. Higher pressure will build into the region on the
backside of this boundary keeping our forecast relatively cool and
dry through the weekend.  GFS does show some signals of diurnal
convection over central MO, but other models have a stronger capping
inversion and keep us dry.  Due to this uncertainty any PoPs on Wed
remain on the lower end. The next chance to any PoPs over the region
is when a shortwave trough pushes into northern MO Friday morning,
but this signal is not strong throughout the models and so there is
still some uncertainty in the PoPs. Temperatures will remain in the
upper 80s to lower 90s through the forecast with light winds out of
the north.

&&

.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 643 PM CDT MON AUG 6 2018

Despite storms expected this evening through Tuesday morning, most
of this TAF cycle will be VFR. Thunderstorms that will move
across will be rather high based, but there might be several
different rounds of scattered activity, so have broad brushed the
terminals overnight through the mid to late morning hours of
Tuesday. Expect many updates to TAFs as storms near terminals.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Barham
Aviation...Cutter
Hazardous weather outlook, Aug 6, 3:40 AM CDT, 18 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
340 AM CDT Mon Aug 6 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-070845-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
340 AM CDT Mon Aug 6 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Heat indices this afternoon will range from 100 to 103. Storms
 are expected this evening and tonight, some which could become
 strong.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Storms may linger into Tuesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Aug 6, 9:09 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
909 PM CDT MON AUG 6 2018

MOZ029-030-037-070300-
Ray MO-Jackson MO-Clay MO-
909 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLAY...SOUTHWESTERN
RAY AND NORTHEASTERN JACKSON COUNTIES UNTIL 1000 PM CDT...

At 909 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orrick, or near Excelsior Springs, moving northeast at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Excelsior Springs, Richmond, Orrick, Hardin, Henrietta, Crystal
Lakes, Sibley, Missouri City, Excelsior Estates, Woods Heights,
Rayville, Camden, Homestead, Fleming and Prathersville.

LAT...LON 3915 9423 3926 9432 3949 9412 3925 9380
TIME...MOT...LOC 0209Z 237DEG 20KT 3925 9418

Welsh
Local storm report, Aug 6, 9:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TSTM WND DMG     3 NNE BETHANY           40.32N 94.01W
08/06/2018                   HARRISON           MO   LAW ENFORCEMENT

            DELAYED REPORT. TIME-MATCHED TO RADAR. TREE
            DOWN ON US69 NORTH OF BETHANY.

&&

JW
Local storm report, Aug 6, 9:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 PM CDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     TSTM WND DMG     1 WSW MAYWOOD           39.09N 94.46W
08/06/2018                   JACKSON            MO   EMERGENCY MNGR

            DELAYED REPORT. TIME-MATCHED TO RADAR. 4.5"
            LIMD DOWN AT 24 HIGHWAY AND ARLINGTON AVENUE
            IN INDEPENDENCE, IN ADDITION TO MULTIPLE
            POWER LINES DOWN AND POWER OUTAGES.

&&

JW
Local storm report, Aug 6, 9:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
930 PM CDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     WESTBORO                40.54N 95.32W
08/06/2018                   ATCHISON           MO   LAW ENFORCEMENT

            DELAYED REPORT. TIME-MATCHED TO RADAR.
            WESTBORO FIRE DEPARTMENT REPORTS MULTIPLE
            TREES AND LIMBS DOWN, ALONG WITH BUILDING
            DAMAGE THROUGHOUT TOWN.

&&

JW
Special weather statement, Aug 6, 9:35 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
935 PM CDT MON AUG 6 2018

KSZ057-104-105-MOZ037-043-070315-
Johnson KS-Wyandotte KS-Miami KS-Cass MO-Jackson MO-
935 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WYANDOTTE...MIAMI...
JOHNSON...WESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL 1015
PM CDT...

At 935 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wellsville, or near Edgerton, moving northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kansas City, Overland Park, Olathe, Shawnee, Lenexa, Leawood,
Grandview, Belton, Prairie Village, Gardner, Merriam, Mission, De
Soto, Paola, Spring Hill, Osawatomie, Louisburg, Fairway, Mission
Hills and Edgerton.

This includes the following highways...
 Interstate 35 in Missouri between mile markers 0 and 1.
 Interstate 35 in Kansas between mile markers 200 and 235.
 Interstate 635 between mile markers 0 and 1.
 Interstate 435 between mile markers 0 and 6, and between mile
markers 73 and 83.

LAT...LON 3894 9506 3909 9458 3851 9449 3847 9507
TIME...MOT...LOC 0235Z 242DEG 30KT 3870 9503

Welsh
Special weather statement, Aug 6, 9:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
943 PM CDT MON AUG 6 2018

MOZ014-015-022>024-070330-
Grundy MO-Daviess MO-Livingston MO-Linn MO-Caldwell MO-
943 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS...
SOUTHWESTERN LINN...SOUTHERN GRUNDY...NORTHEASTERN CALDWELL AND
LIVINGSTON COUNTIES UNTIL 1030 PM CDT...

At 943 PM CDT, Doppler radar was tracking a strong thunderstorm near
Breckenridge, or 10 miles west of Chillicothe, moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Chillicothe, Jamesport, Breckenridge, Wheeling, Utica, Chula, Laredo,
Ludlow, Mooresville, Lock Springs, Spring Hill, Avalon and Dawn.

LAT...LON 4007 9347 3969 9328 3967 9328 3966 9327
      3965 9329 3962 9364 3965 9390 3994 9391
TIME...MOT...LOC 0243Z 256DEG 29KT 3981 9375

Welsh

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:00 PM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway30 min
Aug 6, 7:29 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth31 min
Aug 6, 7:41 PM CDTSpecial Weather StatementEAXHolt49 min
Aug 6, 7:53 PM CDTSpecial Weather StatementEAXMercer37 min
Aug 6, 7:59 PM CDTSpecial Weather StatementEAXGentry, Worth31 min
Aug 6, 8:02 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam, Sullivan28 min
Aug 6, 8:10 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison, Worth35 min
Aug 6, 8:12 PM CDTSpecial Weather StatementEAXBuchanan33 min
Aug 6, 8:18 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan27 min
Aug 6, 8:26 PM CDTSpecial Weather StatementEAXMercer, Putnam, Schuyler49 min
Aug 6, 9:09 PM CDTSpecial Weather StatementEAXRay51 min
Aug 6, 9:34 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Ray26 min
Aug 6, 9:52 PM CDTSpecial Weather StatementEAXRay38 min
Aug 6, 10:25 PM CDTSpecial Weather StatementEAXChariton, Linn, Saline35 min
Aug 6, 10:43 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Linn, Macon and 3 more32 min
Aug 6, 11:13 PM CDTSpecial Weather StatementEAXHoward, Macon, Randolph47 min
Aug 6, 11:33 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph27 min
Aug 6, 11:59 PM CDTSevere Thunderstorm WarningEAXRandolph16 min
Aug 6, 9:35 PM CDTSpecial Weather StatementEAXJohnson, Miami40 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.